Lexapro

What side effects would you expect if you drink alcohol while taking Lithium Lexapro and Seroquel?

User Avatar
Wiki User
November 28, 2011 11:00AM

:EDIT: I have been taking lithium for around 5 years and have taken seroquel for around 3. I drink most weekends and have never had any problems. my gf and best friend both take clozapine and they have never suffered from a drink. But each to their own :EDIT:

YOU SHOULD NEVER DRINK ALCOHOL WHILE TAKING Any OF THOSE MEDICINES

* Drinking Alcohol while on Seroquel can potentiate the effects of this drug. It can lower your blood pressure to best levels. It is important to discuss this question with your doctor.

* Drinking Alcohol with Lithium is VERY UNSAFE. Even after just a few drinks, the combination of these two substances can cause you to loose consciousness.

* Lexapro and Alcohol act on similar areas of the brain. Drinking while on Lexapro greatly increases the effects on Alcohol. Imparing motor skills and your thought process.

* The person responsible for this post is an absolute imbecile. I have removed much of the damage they have caused to this WikiAnswer.

***IT IS VERY IMPORTANT TO NOTE THAT DRINKING WHILE ON LITHIUM IS A FATAL COMBINATION. A FEW DRINKS CAN SET OFF THE METABOLIC DESTRUCTION WHICH LEADS TO YOUR HEART STOPPING (CARDIAC ARREST). MANY PEOPLE HAVE DIED FROM DRINKING WHILE MEDICATING WITH LITHIUM.

***It is also unsafe to drink on Lexapro and Zoloft and antidepressants of this genre. However, this is considered unsafe because it is not definite how each individual will react to the combination of alcohol and anti-depressants. At the very least, the alcohol will be greatly intensified by the anti-depressant. Motor skills will be lost much sooner than if you were to only be consuming alcohol while not medicating. Zoloft and Lexapro are not anti-depressants which are abused by drug addicts because they don't give a euphoric feeling. In fact, a patient has to take these drugs daily for a period of two weeks to a months time before the drug takes affect. During that adjustment period, the patients body is adjusting to the drug and the common effects of the drug are upset stomach, dhiarrhea, head aches, large increase or large decrease in appetite, mood swings, and even DEPRESSION - yes, depression is a side effect of anti-depressants.

***If you are prescribed to Lithium, please talk to a doctor, even if it's not your doctor if you are embarassed to talk to your doctor about drinking and drugs. You MUST speak to a professional and become aware of the severity of the drug which you are on. You must also become sensitive to what you can and can not do while medicating with Lithium. And if a doctor has you on Lithium, it is more than likely that Lithium will improve the quality of your life, so don't contemplate quitting the Lithium just to consume alcohol. Any doctor out there, whether they are a family physician, internist, ER physician, or your Pschologist, wil be willing to have an honest conversation with you without judging you if you are afraid to have this conversation with your Psychiatrist (or whomever prescribes the Lithium, eg Neurologist?)

I have seen this tragedy happen too many times in my life. And not just with Lithium, but with many behavioral medications being mixed with recreational drugs. You can't just ask a friend if it's safe, nor can you just get on Wiki or WebMD and expect to make an educated decision about combining drugs.

I beg of you to speak to a health professional. No matter your age or your situation. Health professionals have an ethical responsibility to you, the patient, to not reveal anything you say to anyone, including your parents or the police (unless you have done something to put someone else's life in danger or if you are guilty of the commission of a crime resullting in a third party facing a life/death situation. So, hopefully you haven't been supplying drugs to your buddies and then buying them handles of Jack Daniels, and now you're wondering why you haven't seen your buddy Jimmy in 6 days. You can honestly walk into any doctors office, tell them all of the drugs which you use and ask them what complications may arise from mixing these drugs. This is absolutely a necessary exercise if you choose to use drugs for recreational purposes and insist on mixing them.

Needless to say, the best way to avoid this entire situation is to realize that these drugs are extremely effective and even more harmul!! Abstaining from using any pharmaceuticals will ensure that you have a good time throwing back some cold brews without having to worry about your heart stopping unexpectedly and never waking up from that long night of drinking.

I understand you want to drink I've taken seroquel and lithium before not lexapro though. anyways you can expect over intoxication the risk of comma and your illness will not fully be treated because this lessens the effects of your meds and what they are supposed to do i assume you are bi-polar well for us bi-polars we tend to want to drink but really should'NT. it can increase our risk of delutional or paronoid behavior. a beer seriously wont kill you but its not going to help your treatment. the bi-polar illness is hard enough to deal with you really should'NT make life harder on yourself then it already is. Also my doctor said i could drink on abilify in moderation so talk to your doc about that if you feel you can not quit. lithium makes you zombieish anyways abilify has few side effects and is amazing with bi-polar.